Jump to content
Sign in to follow this  
shadowkat

Old member back with 2 Wellbutrin questions

Recommended Posts

Hey all. I don't want to type a huge essay at the moment so I hope the details I give are enough for the time being. I haven't updated any of my information under this name in over 5 years and I'm pretty sure I have a second username floating around from about 2.5 years ago that I can't find so bear with me. 

I was prescribed bupropion HCL XL 150 at 1 per day for depression. I also have anxiety but it's not a constant issue, it just spikes now and then. I've only been on it for a few days and I'm already experiencing some things that aren't normal, mainly dizziness, vision issues (it's hard to make my eyes focus) and brain fog, but today it felt like I was about to have a full on panic attack after one of my spikes with rapid heart beat, nausea, hot flash, and some confusion for about 2-3 minutes. 

With that in mind, my two questions are this: 1) how can I tell if this is the dose I am on being too strong for me vs this being an interaction with something else? And 2) are there any known interactions with wellbutrin and 5HTP? One of the natural supplements I take has this in it, but not a whole lot, and 5HTP converts into serotonin in the body. Everyone I have talked to that takes Wellbutrin and this supplement have had no interactions, and only one medical website warned that there may be an interaction but it lumped Wellbutrin in as an "antidepressant" even though it doesn't mess with serotonin levels like SNRIs and SSRIs.

I am planning on not taking the supplement tomorrow to see if there is any difference and I am calling my doctor on Monday regardless after such a severe reaction today but I wanted to see what people who have had more experience with it think. It's my first go with meds in nearly 3 years and it's a heavy reminder of why I got off of them in the first place.

Share this post


Link to post
Share on other sites

Hey Shadowkat

I don't have experience with 5htp.  I think you are wise to call your doctor on Monday.  Also, remember that it is not unusual for symptoms to get worse or anxiety to spike when starting a new med.  

Tim 

Share this post


Link to post
Share on other sites

HI. I started out 2 years ago taking Wellbutrin SL when I was quitting smoking. I did ok on it and Prozac 40 mg until new doctor changed it to Wellbutrin XL 300mg. I had anxiety that would bother me but this increase caused a major increase in anxiety so bad that after 5 days I had to stop it. Doctor lowered dose to 150mg but I have experienced an increase in depression symptoms.  And as Tim 52 said it is not unusual for things tp get worse when starting a new med.  

Hope you feel better

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...